Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Sexual Side Effects

Posted by BLKVETTES on October 22, 2003, at 12:48:42

In reply to Re: Sexual Side Effects nonsexual Jeff, posted by The Brain on October 21, 2003, at 23:05:29

> Hey Jeff.
>
> I feel your pain man. It doesn't seem as though there are as many posts about this issue as it affects men.
>
> Been on lexapro for about 2 weeks or so. I had been switched from Zoloft (50 mgs/day - over the past 3 years) because it started to mess around with one of my extraocular muscles, which gave me a bizarre "oscillopia."
>
> I initially started off at 10 mgs of Lexapro in the morning. At this dosage schedule I got super sleepy during the day and felt like I was living life in slow motion, so I began taking it at night. This was unacceptable as well, as I had the most difficult time sleeping - when I woke the next morning I felt good and wired (not sleepy) but right around 2:00 pm - forget about it. I could be in the middle of a city intersection and fall asleep.
>
> The sexual side effects during the first week, whether I was on the 10 mgs day or night, were really pronounced. No libido. Soft erections. Super delaaaaaaaaayed ejaculation. (strange though, sometimes I would wake up with the best morning missles, but at any other times, they were non existent) At times I would forget that I even had a penis. This really sucked, big time - I never really had this problem before so I got real scared.
>
> Thus, I did two things in response:
> 1) I cut back the dose to 5 mg, hoping that the therapeutic threshold is below the threshold for sexual side-effects
>
> 2) I took it in the morning as soon as I woke up.
>
> Since then I have been sleeping well and have had great energy levels. I do not feel depressed, but then again, my depression was usually treated well with low dosages of Zoloft.
>
> My sex drive has improved a bit (not nearly enough!), but I am not "on the prowl" as I once was. Today (beginning of week three) was great though, because I was speaking to this woman whom I am interested in and simply observing her mannerisms started to rev up the engine (it used to be that way all the time) - you know...Go Go Gadget thingamajig. I am hoping that this is a good sign of things to come.
>
> Given that I have noticed that some of the other side effects have decreased in severity for me (no more hot flashes, or excess sweating, no more difficulties sleeping) I am willing to tough it out for about another week or so before I go back to the doc to see what we can do about the libido issue.
>
> I have been reading on this board and others like it that Wellbutrin, when added in small doses may alleviate some of the sexual dysfunction associated with these SSRIs. I know that you said you stopped taking Wellbutrin for your given reasons, but perhaps a small dose in addition to the Lexapro might work? This is what my doc said may be the next course of action. Initially I was against taking another med on top of the lexapro, but hey, I really need my sex life (read "penis") back.
>
> I am happy for you that you have a woman who is willing to work with you on this. That will make things much better. My advice it to find a good doctor/psychiatrist and work closely with him/her - Not all Dr.'s are equally competent or compassionate, so you need to shop around. Me - well I am attempting to initiate this relationship with this really fantastic gal, and we have a date this weekend upcoming. I am hoping that all goes well and that my Go Go gadget machinery will be fully operational.
>
>
> I would also like to hear from others guys who might have had this issue with one SSRI or another and how they resolved it. Any posts would be really appreciated.
>
> How about Lexapro and Wellbutrin? Anyone had any luck? What dosage of each are you taking?
>
> Cheers to all,
>
> The Brain
>
>
>
>
>
> > I've recently switched from taking Welbutrin (twice a day) to Lexapro (20 mg once a day) about a month ago because of increased anxiety. I took the Welbutrin mainly to treat my depression. Within the past five months I've gotten involved in a serious relationship, lost my job, moved to PR, and am looking for another job in a world where the preferred language is different than my first language. Therefore, you can understand why I am anxious most of the time.
> >
> > Although the Lexapro has really helped me a great deal with the anxiety, I am experiencing major sexual side effects. First, my sexual libido is just about gone and when I do get the urge to fool around with my partner, I get distracted, lose interest (including my erection) and have problems ejaculating - currently I've stopped trying. And if I do ejaculate, it's definitely not the same, it's as though my mind and body aren't connected when I have my orgasm. My partner is extremely patient and understanding, knowing that sexual side effects are a result from the meds. Is this going to continue or will I eventallly adapt to the medication and my sexual dysfunction will diminish?
>
>

I have been taking lexapro for about 8 months I guess. I never had trouble getting it up, just getting it out. I take 7.5mg. Ive noticed lately things are really starting to improve. I could never figure out if it was the lexapro or the reading of all the sexual dysfunction. Because even during sex I notice Im thinking about this. Ive always been able to get there but its way to much work. But lately it has not been a problem. I also found that early in the morning is best after some good sleep. I think thats partly to do with me not being fully awake and I dont think as much. There are all kinds of herbs and things that may help. Ive never tried any so couldnt say. I have no idea if this goes away for anyone else that posts. No one can say for sure. But I suffered with panic disorder and depression. I was suicidal!!!!!! Lexapro got rid of all of this!!!!! Sex has not been a priority of mine in the last year. But the drive is returning I believe. I have no real advice I guess!!!!!! But the sex part does return for many. NO GUARANTEES THOUGH!!!!!!!
WAYNE


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:BLKVETTES thread:109458
URL: http://www.dr-bob.org/babble/20031021/msgs/271895.html